Nebraska, 2010High Wind in Nebraska, April 3, 2010
April 3, 2010 · NWS CYS · 1 event in 1 county or zone
A Pacific cold front was expected to move into western Wyoming the morning of April 3rd subsequently tightening of the surface pressure gradient across the Nebraska Panhandle. This increasing pressure gradient combined with strong winds aloft resulted in very strong west to southwest winds across extreme western portions of the Nebraska panhandle.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific cold front was expected to move into western Wyoming the morning of April 3rd subsequently tightening of the surface pressure gradient across the Nebraska Panhandle. This increasing pressure gradient combined with strong winds aloft resulted in very strong west to southwest winds across extreme western portions of the Nebraska panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 3, 2:11 PM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 3, 2:11 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT SAT APR 3 2010
.SHORT TERM...TONIGHT THROUGH MONDAY...HIGH WINDS BEING OBSERVED
ACROSS THE CWA WITH A PEAK GUST SO FAR OF 70 MPH AT BORDEAUX WITH
POWER POLES SNAPPED IN WHEATLAND.
LEE SIDE TROUGH ACROSS THE CWA. MEDICINE BOW PROFILER SHOWING 40
TO 50 KNOTS AT THE LOWEST GATES. RADAR SHOWING WEAK RETURNS. HAD A
REPORT FROM A CO-OP ON SUMMIT WEST OF KCYS REPORT ZERO VISIBILITY
WITH ONE OF THE SNOW SHOWERS. CURRENT WIND HIGHLIGHTS APPEAR ON
TRACK ENDING IN THE WY PORTION AT 4/00Z AND THE PANHANDLE THREE
HOURS LATER.
MODELS SHOWING LITTLE RIPPLES IN THE BACKING UPPER FLOW THROUGH
THE END OF THE SHORT TERM SO IT APPEARS AS THOUGH IT WILL BE
UNSETTLED WEATHER SUNDAY AND MONDAY. SURFACE HIGH PRESSURE SUNDAY
AND A WEAK BOUNDARY ACROSS THE CWA ON MONDAY. SO HAVE INCLUDED
SOME POPS THROUGHOUT THE SHORT TERM WITH BEST CHANCES WEST OF THE
MOUNTAINS SUNDAY AND THEN IN THE NORTHERN CWA ON MONDAY.
HIGH TEMPERATURES SUNDAY AND MONDAY WILL RANGE FROM THE 40S IN THE
WEST TO THE 60S IN THE PANHANDLE.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MODELS IN DECENT
AGREEMENT THROUGH THE PERIOD. THE PRIMARY FORECAST CONCERN IN THE
MEDIUM RANGE IS THE POTENTIAL STORM PUSHING ACROSS THE CNTRL
ROCKIES AND INTO THE PLAINS ON TUESDAY. THE MAIN QUESTION IS WILL
SOUTHEAST WYOMING AND WRN NEBRASKA EXPERIENCE MORE IN THE WAY OF
WIND WITH THIS STORM...ESPECIALLY IF IT REMAINS NORTH OF THE
REGION...OR WILL SNOW AND BLOWING SNOW BE THE PRIMARY CONCERN.
MODELS STILL DIFFER ON THE EXACT TRACK OF THIS SYSTEM...WITH THE
ECMWF TRENDING SOUTH WITH THIS SYSTEM SHOWING THE BASE OF THE UPPER
LEVEL TROUGH PUSHING ACROSS THE WYOMING/COLORADO BORDER...WITH THE
HEAVIEST PRECIP NORTH OF I80 EAST OF THE LARAMIE RANGE. THE GFS
AND GEM KEEP THE UPPER LEVEL TROUGH FURTHER NORTH...WITH MAINLY
WIND ACROSS THE REGION AS THE HEAVIEST PRECIP IS NORTHEAST OF THE
FORECAST AREA. THE LAST FEW RUNS OF THE NAM HAVE BEEN THE MOST
AGGRESSIVE...SHOWING AREAS ALONG I80 NEAR THE COLORADO BORDER
RECEIVING MODERATE AMOUNTS OF SNOW AS THE TROUGH TAKES A TRACK
FURTHER SOUTH ACROSS COLORADO. WHICH SUCH A LARGE CONTRAST IN
PRECIP AMOUNTS...WILL NOT GO INTO TOO MUCH DETAIL WITH THIS SYSTEM
BUT THERE IS THE POTENTIAL FOR LIGHT TO MODERATE AMOUNTS OF SNOW
NORTH OF I80 OVER THE LARAMIE RANGE EASTWARD INTO THE HIGH PLAINS
OF WYOMING AND WRN NEBRASKA THROUGH TUESDAY NIGHT. TEMPS ARE
EXPECTED TO BE 10 TO 15 DEGS BELOW NORMAL WITH HIGHS IN THE 30S
AND 40S AND WINDY CONDITIONS.
BY WEDNESDAY AND THURSDAY...UPPER LEVEL TROUGH IS EXPECTED TO PUSH
EAST OF THE REGION WITH TEMPS SLOWLY WARMING TO ABOVE NORMAL BY
THE END OF THE WEEK AS A RIDGE OF HIGH PRESSURE MOVES OVER THE
CNTRL AND NRN ROCKIES. DRY WEATHER AND WARM TEMPS ARE EXPECTED TO
CONTINUE THROUGH FRIDAY AS THE NEXT PACIFIC TROUGH PUSHES ONSHORE
ACROSS WASHINGTON AND OREGON.
&&
.AVIATION...PRIMARY CONCERN IS STRONG GUSTY WINDS ACROSS THE AREA
AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT PUSH
THROUGH THE REGION THIS AFTERNOON. WEST TO SOUTHWEST WINDS OF 25 TO
35 KTS WITH GUSTS AS HIGH AS 60 KTS HAVE BEEN REPORTED ACROSS THE
AREA SO FAR. WINDS SHOULD SUBSIDE AROUND KRWL IN THE NEXT FEW
HOURS...BUT ARE EXPECTED TO INCREASE A BIT AT KLAR AND KCYS IN
WYOMING. WINDS ACROSS THE WHOLE FORECAST AREA ARE EXPECTED TO
DIMINISH BY LATE THIS EVENING. OTHERWISE...VFR CONDITIONS ARE
EXPECTED THROUGH TONIGHT. &&
.FIRE WEATHER...WITHOUT A DOUBT WINDS ARE A FIRE CONCERN AT THIS
TIME BUT RECENT PRECIPITATION AND RELATIVE HUMIDITIES ABOVE
CRITICAL VALUES WILL PRECLUDE AND FIRE WEATHER HIGHLIGHTS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 6 PM SATURDAY FOR WYZ101-WYZ102-WYZ103-
WYZ104-WYZ105-WYZ106-WYZ107-WYZ108-WYZ109-WYZ110-WYZ112-
WYZ114-WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
NE...WIND ADVISORY UNTIL 9 PM SATURDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM...GRIFFITH
LONG TERM/AVIATION...TJTHazardous weather outlook, Apr 3, 11:28 AM MST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1228 PM MDT SAT APR 3 2010
WYZ101>119-041830-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1228 PM MDT SAT APR 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...HIGH WIND WARNING IN EFFECT FOR SOUTHEAST WYOMING...
STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60
MPH WILL BE OBSERVED ACROSS MOST OF SOUTHEAST WYOMING TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AN UPPER LEVEL STORM WILL MOVE THROUGH THE REGION LATE MONDAY
THROUGH TUESDAY. ALTHOUGH MUCH OF THE PRECIPITATION WILL BE IN THE
FORM OF RAIN ON MONDAY...COLDER TEMPERATURES WILL TRANSITION ALL
PRECIPITATION TO SNOW AS IT SPREADS EAST OF THE MOUNTAINS MONDAY
NIGHT AND TUESDAY. SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE WITH
MODERATE ACCUMULATIONS IN THE MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-041830-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1228 PM MDT SAT APR 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...WIND ADVISORY IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON...
THE WESTERN NEBRASKA PANHANDLE WILL SEE STRONG WEST WINDS IN THE
20 TO 30 MPH RANGE...WITH GUSTS OF UPWARDS OF 50 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AN UPPER LEVEL STORM WILL MOVE THROUGH THE REGION LATE MONDAY
THROUGH TUESDAY. ALTHOUGH MUCH OF THE PRECIPITATION WILL BE IN THE
FORM OF RAIN ON MONDAY...COLDER TEMPERATURES WILL TRANSITION ALL
PRECIPITATION TO SNOW AS IT SPREADS EAST OF THE MOUNTAINS MONDAY
NIGHT AND TUESDAY. SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE WITH
MODERATE ACCUMULATIONS IN THE MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Apr 3, 12:07 PM MST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
107 PM MDT SAT APR 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM NON-TSTM WND DMG WHEATLAND 42.05N 104.96W
04/03/2010 PLATTE WY COUNTY OFFICIAL
POWER POLE SNAPPED OFF DUE TO STRONG WINDS
&&
GRIFFITHLocal storm report, Apr 3, 12:37 PM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
137 PM MDT SAT APR 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
04/03/2010 E40 MPH CARBON WY DEPT OF HIGHWAYS
&&
DDEALLocal storm report, Apr 3, 12:42 PM MST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
142 PM MDT SAT APR 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM NON-TSTM WND GST 4 WSW MUDDY GAP 42.36N 107.51W
04/03/2010 M60 MPH CARBON WY MESONET
&&
GRIFFITHLocal storm report, Apr 3, 1:50 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT SAT APR 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM NON-TSTM WND GST 19 NNE BAGGS 41.29N 107.52W
04/03/2010 M74 MPH CARBON WY MESONET
COW CREEK RAWS
&&
GRIFFITHLocal storm report, Apr 3, 2:13 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT SAT APR 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
04/03/2010 M66 MPH PLATTE WY MESONET
&&
BCHAPMANLocal storm report, Apr 3, 3:18 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
418 PM MDT SAT APR 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
04/03/2010 M51 MPH CARBON WY DEPT OF HIGHWAYS
0350 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
04/03/2010 M63 MPH PLATTE WY DEPT OF HIGHWAYS
&&
BCHAPMANHigh Wind, Scotts Bluff
- When
- April 3, 3:21 PM MST to 7:00 PM MST
- Where
- Scotts Bluff forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
The ASOS at Scottsbluff Airport (KBFF) reported a wind gust of 59 mph at 1521 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, April 3, 2010$615,000 · 1 in hail · 16 events
- Strong Wind in Kentucky, April 3, 2010$11,000 · 7 events
- Damaging Winds in Mississippi, April 3, 201050 kt wind · 5 events
- Winter Storm and Winter Weather in California, April 3 to 5, 20105 events
- High Wind in Montana, April 3, 201061 kt wind · 4 events
- Damaging Wind in Kentucky, April 3, 201050 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219940.